I really really need some help and encouragement. I was on paxil 20 mg for several years, then due to weight gain I cut down to 10 mg for two months. I was great but then I started to get intermittent anxiety after two months. I tried to bump back to 20 mg but couldn't handle the increased anxiety it caused so I adjusted to the 10 mg for a few months, like about 5 months. I also started 7.5 mg deplin and that helped too but overall I wanted to try something new so I took 5 mg of lexapro with 10 mg of paxil for two days and it caused be fall asleep at like 7 pm so I stopped the paxil cold turkey since this is what my doc told me to do.
I took lexapro 5 mg for another 5 days and the first two days I was good, but on day 3 of taking lexapro alone I had severe anxiety that did not subside after 3 more days so I thought I couldn't handle this transition so I stopped lexapro and went back to 10 mg paxil the next day. For the next 3 days I was fine as I was paxil 10 mg as before, but suddenly on day 4 of going back to paxil I had severe anxiety. So I started to take paxil 10 mg every 2 days, but this still caused anxiety. So I didn't take paxil for 3 days, and I started to get withdrawal, ie sweating, feeling hot, dizziness and so forth,
I took 5 mg of paxil today and it still caused increased anxiety but not as much. Right now I am not sure what to do and I am really frustrated because If i don't take anything I get withdrawal and if i do i get increased anxiety. I was on paxil for so long i don't understand why the sensitivity even though i've been of lexapro now for almost 10 days. Will this go away? Will i go back to how i was on 10 mg of paxil. God i don't know what to do. Please help. I am thinking i should take paxil 2.5 mg a day for a week and see how i do and slowly bump myself back up to 10 mg over 4 weeks.
should I start some ativan 0.25 0.5 or 1 mg to help with the anxiety until things go back to normal. I am just worried that I will have withdrawal from that when I stop it. And i don't that to add to these problems.
Wow, this same thing happened to me 2 1/2 yrs. ago. I had been taking Paxil 20 mgs. for 4 yrs. and then 10 mg. for the next few yrs. I decided to try Zoloft because I started getting insomnia out of the blue and thought it might've been related to Paxil. My Dr. switched me to Zoloft and said to just stop Paxil and begin Zoloft the next day since they're both SSRI's.
Well, I had a terrible time. Terribly anxious after a few days, rash on my neck, 2 days in a row of insomnia and zero sleep.
Like yourself, I was panicked and didn't know what to do. I talked with my Pharmacist and Dr. and they said that I should try to let the Zoloft kick in for a few weeks. It never did and I was terribly worried and obviously going through Paxil withdrawals while trying to adapt to Zoloft.
After 5 weeks I just decided Zoloft wasn't working and asked to go back on Paxil since my body had been used to that for so 6 1/2 yrs. My Dr. agreed.
However, following a brief Zoloft taper I never mustered up the courage to go back to Paxil either because of the insomnia.
So, here I am 2 1/2 yrs. later taking nothing and the insomnia a few days a week is still there. I rarely fall asleep for more than 5 hours on a good night either. I still tie it into taking an SSRI but Dr.'s seem to think otherwise.
I really feel like my brain was altered and did some research into the sleep/wake cycle and realized I'm not alone. Many folks have had the same problem long after stopping an SSRI.
I know I need to still be on something for Anxiey but have stuck it out for now.
thanks. but it's been a week and 3 days since i stopped lexapro and I just don't understand why i can't go back on paxil easily... I mean i took it for years. And it can't all of sudden not work coincidentally when i tried the lexapro. I didn't think lexapro could have this kind of side effect for a week and half after stopping. I don't really know what to do.
i'm still unable to handle paxil. I can handl about 2.5 mg a day but I tried 5 mg this am and have pretty bad anxiety all day. Did this same thing happen to anyone else where they took lexapro and couldn't handle it but had trouble going back to their previous AD.